Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Taking nuvigil pill to stay awake, want to quit this habit. Suggestions?

I have been taking pills for a while. I am not taking narcotic pills but, I take nuvigil to help me stay awake. I have gotten to where I have been taking about ten a day. I need to quit and I just don't know what to do to get my mind off them and on something else. Help please!
Btw... I have a 2 and 4 year old at home so I have to be awake for them!
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Nuvigil is Armodafinil and shares similar properties with psychostimulant group of drugs. This is also responsible for the wakefulness that one experiences on intake of this drug. It hence has potential for dependence.
From what you describe, symptoms of compulsion to take it, increase in amount of the drug intake to get similar effects (tolerance) are signs of dependence on the drug.
It would be advisable to visit a qualified psychiatrist in order to manage it.

The reason you've got for staying awake is understandable but there are many other ways of doing so,
Exposure to bright/natural light by maybe stepping out of the house for a while, the body's circadian rhythm here causes awakening.
Listening to music causes emotional arousal helping to stay up.
Eating small meals through the day or chewing gum helps.
Splashing cold water, a strong smell of coffee beans etc..

Hope this helps
Dr Anjana Rao

Answered: Tue, 11 Jun 2013
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor